MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE STRAIGHT

VASCUTEK LTD GELWEAVE; GELWEAVE STRAIGHT
Model Number GELWEAVE STRAIGHT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported via the panther study programme as follows: a gelweave straight graft was utilised as part of an ecmo procedure (ecmo cannulation) on (b)(6) 2020.On (b)(6) 2020 a festering wound infection was reported.On (b)(6) 2020 the gelweave graft was explanted.The event was indicated as device, patient and procedure related.
 
Additional Manufacturer Narrative
(b)(4).Type of investigation: historical data analysis - a five-year review of similar reported events of graft infection relating to gelweave branded grafts was completed, an occurrence rate of 0.001% was confirmed.No similar events have been reported from the remainder of the batch.Trend analysis - no negative trend was identified.Communication/interviews - further information / biopsy results was provided - klebsiella pneumoniae, enterobacter clocae, klebsiella oxytoca, staphylococcus epidermidis was detected.Device not accessible for testing - the graft was explanted and is not available.Analysis of production records - qc, manufacturing sterilisation and physical test records were retrieved and reviewed; they indicate that the batch was manufactured to specification and all tests met acceptance criteria.Specific review of the bacteria found indicates that they are common to wound site infections.Vascutek ltd.'s onsite environmental / clean-room monitoring and bioburden testing has never detected klebsiella pneumoniae, enterobacter clocae or klebsiella oxytoca.Staphylococcus epidermidis is a bacteria that has been previously detected within our processes but we have shown through sub-lethal sterilisation validation that this organism would not survive our sterilisation process.Investigation findings: no device problem found - no issue has been found upon review of the retained device history records for this device/batch.The source of this type of contamination has not come from the device.Investigation conclusions: cause not established - the device was manufactured to specifications.Vascutek ltd.Products are sterilised using 100% ethylene oxide which is a bactericidal chemical.The sterilisation process is fully validated ensuring a sterility assurance level (sal) of 10-6 using bacillus atrophaeus biological indicators.As no issues with the sterile barrier packaging was reported to us, this would indicate that when the graft was opened from its protective packaging, it was sterile.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, renrewshire PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, renrewshire PA49R R
UK   PA49RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan
glasgow, renrewshire PA49R-R
UK   PA49RR
MDR Report Key15162582
Report Number9612515-2022-00011
Device Sequence Number15103011
Product Code DSY
UDI-Device Identifier05037881105130
UDI-Public05037881105130
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberGELWEAVE STRAIGHT
Device Catalogue Number733008-G
Device Lot Number17816443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Initial Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale